MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CP-002A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a radio frequency ablation of barrett's esophagus extending up from esophagogastric junction (egj), they were scraping a little too aggressively in the coagulum from the esophageal wall after the first pass, then a perforation occurred in the folds of the egj.There was never any resistance on the balloon or scope at any time during the procedure.The physician believed this was a user error but would like the cleaning cap to be inspected as it seemed sharper than the usual.The patient had a pre-existing condition of obesity, gastroesophageal reflux disease (gerd), and chronic diarrhea.The patient was prepped for the procedure and was under anesthesia.They performed gastrograffin swallow twice to rule out the perforation and the perforation was closed using clips.The patient was monitored over weekend, treated with "iv abx" and was discharged.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8960238
Report Number3004904811-2019-00034
Device Sequence Number2768657
Product Code GEI
UDI-Device Identifier10884521189423
UDI-Public10884521189423
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberCP-002A
Device Catalogue NumberCP-002A
Device Lot NumberF2508422X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR